Spatially localized unstable periodic orbits of a high-dimensional chaotic system

Journal Article (Journal Article)

Using an innovative damped-Newton method, we report the calculation and analysis of many distinct unstable periodic orbits (UPOs) for a high-fractal-dimension [formula presented] extensively chaotic solution of a partial differential equation. A majority of the UPOs turn out to be spatially localized in that time dependence occurs only on portions of the spatial domain. With a escape-time weighting of 127 UPOs, the attractor’s fractal dimension can be estimated with a relative error of 2%. Statistical errors are found to decrease as [formula presented] as the number [formula presented] of known UPOs increases. © 1998 The American Physical Society.

Full Text

Duke Authors

Cited Authors

  • Zoldi, SM; Greenside, HS

Published Date

  • January 1, 1998

Published In

Volume / Issue

  • 57 / 3

Start / End Page

  • R2511 - R2514

International Standard Serial Number (ISSN)

  • 1063-651X

Digital Object Identifier (DOI)

  • 10.1103/PhysRevE.57.R2511

Citation Source

  • Scopus